Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 178, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 16, 2025, 8:38 PM CDT for 4 counties in Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2025, 8:38 PM CDT (01:38 UTC)
- Expired
- Jul 16, 2025, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clark County, KS, Ford County, KS, Gray County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 9:12 PM CDT | TSTM WND GST 60 | 5 Ne Meade, KS | Mesonet station UP367 4.9 NE Meade (UPR). |
| Jul 16, 9:12 PM CDT | TSTM WND GST 60 | 5 Ne Meade, KS | Mesonet station UP367 4.9 NE Meade (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.6 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2213 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
519
WUUS53 KDDC 170138
SVRDDC
KSC025-057-069-119-170230-
/O.NEW.KDDC.SV.W.0178.250717T0138Z-250717T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Dodge City KS
838 PM CDT Wed Jul 16 2025
The National Weather Service in Dodge City has issued a
* Severe Thunderstorm Warning for...
Southern Ford County in southwestern Kansas...
Eastern Meade County in southwestern Kansas...
Southeastern Gray County in southwestern Kansas...
Northern Clark County in southwestern Kansas...
* Until 930 PM CDT.
* At 838 PM CDT, severe thunderstorms were located along a line
extending from near Ford to 7 miles west of Fowler, moving south at
25 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Meade, Minneola, Fowler, Ford, Bloom, Clark State Lake, and
Kingsdown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3758 10043 3775 9985 3741 9955 3738 9956
3738 9954 3736 9954 3700 10028 3700 10031
TIME...MOT...LOC 0138Z 338DEG 20KT 3762 9979 3741 10032
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BENNETT2 follow-up statements
452
WWUS53 KDDC 170152
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
852 PM CDT Wed Jul 16 2025
KSC025-057-069-119-170230-
/O.CON.KDDC.SV.W.0178.000000T0000Z-250717T0230Z/
Ford KS-Meade KS-Gray KS-Clark KS-
852 PM CDT Wed Jul 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN FORD...EASTERN MEADE...SOUTHEASTERN GRAY AND
NORTHWESTERN CLARK COUNTIES...
At 852 PM CDT, severe thunderstorms were located along a line
extending from near Kingsdown to near Meade, moving south at 15 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Meade, Minneola, Fowler, Bloom, and Clark State Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3758 10043 3768 10008 3730 9967 3700 10028
3700 10031
TIME...MOT...LOC 0152Z 341DEG 12KT 3753 9979 3732 10032
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BENNETT604
WWUS53 KDDC 170210
SVSDDC
Severe Weather Statement
National Weather Service Dodge City KS
910 PM CDT Wed Jul 16 2025
KSC025-057-069-119-170230-
/O.CON.KDDC.SV.W.0178.000000T0000Z-250717T0230Z/
Ford KS-Meade KS-Gray KS-Clark KS-
910 PM CDT Wed Jul 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHWESTERN FORD...EASTERN MEADE...SOUTHEASTERN GRAY AND
NORTHWESTERN CLARK COUNTIES...
At 909 PM CDT, severe thunderstorms were located along a line
extending from near Minneola to near Meade, moving south at 30 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Meade and Fowler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3746 10040 3756 10013 3720 9987 3700 10028
3700 10031
TIME...MOT...LOC 0209Z 359DEG 25KT 3736 10001 3725 10035
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
BENNETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 6:40 PM CDT, 1 hour 58 minutes earlier. Its key messages:
- A few t-storms will form along a front this late this afternoon and evening, with isolated wind gusts to 60 mph, brief heavy rain and marginally severe hail.
- A larger cluster of non-severe t-storms will move into western Kansas tonight.
- Hot to very hot weather will develop over the weekend and persist for several days and possibly for a week, with 100 degree readings likely by Tuesday.
Area forecast discussion, Jul 16, 6:40 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 640 PM CDT Wed Jul 16 2025 .KEY MESSAGES... - A few t-storms will form along a front this late this afternoon and evening, with isolated wind gusts to 60 mph, brief heavy rain and marginally severe hail. - A larger cluster of non-severe t-storms will move into western Kansas tonight. - Hot to very hot weather will develop over the weekend and persist for several days and possibly for a week, with 100 degree readings likely by Tuesday. && .DISCUSSION... Issued at 205 PM CDT Wed Jul 16 2025 A strong shortwave trough traversing the Upper Midwest has pushed a significant cold front into southwest Kansas this afternoon. Low clouds persisted early this afternoon near the Colorado state line. Post frontal upslope flow into Colorado along with daytime heating will help generate storm clusters near the traditional topographic features. Given the weak mid level flow, these storms will be slow to propagate eastward. However, cold pool generation later in the evening will help propagate the storms into western Kansas as outflow continuously generates new convection to the east. Ahead of this storm cluster, expect a few storms to develop along and front from Cimarron to Dodge City to Larned by 5 pm. The models have been consistently developing storms around Larned and then propagating them southwestward along the boundary. Given the weak vertical wind shear, hail should be quarter size or less and a 60 mph wind gust is possible. Will be monitoring for the possibility of very weak landspout tornadoes along the front. The front will stall out across Oklahoma Thursday, with cooler afternoon temperatures in the upper 70s to lower 80s over southwest Kansas. Given the upslope flow and rain cooled air, low clouds will persist much of the day; and this will keep temperatures cooler. Any t-storm activity Thursday afternoon and evening will likely be south and southwest of Kansas. Weak upper level troughing will persist across the Desert Southwest through Sunday, resulting in weak mid level westerlies across the Rockies. This will cause a capping inversion across the central high plains, allowing very high dewpoints to accumulate in a shallow layer. Farther south, deeper vertical mixing will allow for low level drying. Bottom line is that an isolated t-storm can't be ruled out through Sunday given the potential instability and weak surface convergence. But in general it will very warm and humid instead of hot and dry, especially along I-70, with slightly hotter and drier air down near Liberal and Elkhart. Monday will be a transition day, with moisture gradually decreasing; but it could still be quite humid along I-70. By Tuesday the various ensemble suites develop the mid to upper level ridge farther north. This would promote deeper vertical mixing, with slightly drier but hotter air. With the very warm mid levels and drier air, t-storm chances are very slim (less than 10%) for Tuesday. Temperatures in the high 90s to 103 will be common during the afternoons. An extended period of hot to very hot weather can be expected through next weekend given the amplified upper level ridge. && .AVIATION /00Z TAFS THROUGH 00Z FRIDAY/... Issued at 635 PM CDT Wed Jul 16 2025 Scattered thunderstorms are expected over the next 2-3 hours near a surface boundary near Dodge City and Liberal. These storms may bring wind gusts of 50-60 mph and reduced visibility from heavy rainfall. The best chance for thunderstorms for all of southwest Kansas still appears to be likely (>70%) between 03Z and 09Z Thursday as a cluster of storms moves from Colorado into southwest Kansas. Following these overnight storms...low clouds (ceilings in the 1000-2500ft AGL) will spread across southwest Kansas after 06z tonight as a cold front moves south into Oklahoma and north winds develop. These low clouds are expected to persist in southwest Kansas until 18Z, with gradual improvement thereafter. Between 12z and 18z there will be a 30-50% chance that ceilings will briefly fall into the 500-1000ft AGL level. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Finch AVIATION...Burgert
Hazardous weather outlook, Jul 16, 2:57 AM CDT, 17 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 257 AM CDT Wed Jul 16 2025 KSZ030-031-043>046-061>066-074>081-084>090-170800- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 257 AM CDT Wed Jul 16 2025 /157 AM MDT Wed Jul 16 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms this afternoon and early tonight across southwest Kansas. The main hazards will be wind gusts greater than 60 mph, hail and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High around 100 degrees and heat index values as highs as 102 to 105 will be possible Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Local storm report, Jul 16, 8:16 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
816 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM Tstm Wnd Gst 3 ENE Dodge City 37.77N 99.97W
07/16/2025 M78 MPH Ford KS ASOS
Report received from the ASOS station KDDC
Dodge City Regional Airport.
&&Local storm report, Jul 16, 8:17 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
817 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail 1 WNW Dodge City 37.76N 100.03W
07/16/2025 M0.70 Inch Ford KS NWS Employee
&&
RCBLocal storm report, Jul 16, 8:19 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
819 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM Hail 1 NW Dodge City 37.77N 100.03W
07/16/2025 M0.70 Inch Ford KS NWS Employee
&&
RCBLocal storm report, Jul 16, 8:26 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
826 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Flash Flood Dodge City 37.76N 100.02W
07/16/2025 Ford KS Emergency Mngr
Emergency management reports several cars
stranded in flood waters in Dodge City.
&&
RCBLocal storm report, Jul 16, 8:31 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
831 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM Tstm Wnd Gst 2 ESE Dodge City 37.75N 99.98W
07/16/2025 M64 MPH Ford KS Mesonet
Report received from the Dodge City American
Implement AWN weather station.
&&
RCBLocal storm report, Jul 16, 8:33 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
833 PM CDT Wed Jul 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM Tstm Wnd Gst 3 W Bloom 37.49N 99.96W
07/16/2025 M62 MPH Ford KS Mesonet
Report received from KKSBLOOM2 weather
station.
&&
RCBThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:07 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 38 min |
| Jul 16, 7:39 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 51 min |
| Jul 16, 7:56 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 49 min |
| Jul 16, 8:01 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 44 min |
| Jul 16, 8:12 PM CDT | Flash Flood Warning | DDC | Ford, Hodgeman | 3 hr |
| Jul 16, 8:13 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 47 min |
| Jul 16, 8:30 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray, Meade | 15 min |
| Jul 16, 9:21 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Ford, Meade, Seward | 54 min |
| Jul 16, 10:06 PM CDT | Special Weather Statement | DDC | Meade | 24 min |
| Jul 16, 10:10 PM CDT | Special Weather Statement | DDC | Hamilton | 35 min |
| Jul 16, 10:44 PM CDT | Special Weather Statement | DDC | Grant, Hamilton, Stanton | 46 min |
| Jul 16, 10:56 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 49 min |
| Jul 16, 11:27 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 33 min |
| Jul 16, 11:31 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Morton, Stanton, Stevens | 44 min |
| Jul 17, 12:15 AM CDT | Special Weather Statement | DDC | Haskell, Seward, Stevens | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.